Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 8:46 PM EST for Morgan County, Newton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 8:46 PM EST (01:46 UTC)
- Expired
- Mar 1, 2017, 9:15 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Morgan County, GA, Newton County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
532
WWUS82 KFFC 020146
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EST WED MAR 1 2017
GAZ048-049-058>060-020215-
Butts GA-Morgan GA-Putnam GA-Jasper GA-Newton GA-
846 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS...MORGAN...
NORTHERN PUTNAM...NORTHERN JASPER AND NEWTON COUNTIES UNTIL 915 PM
EST...
At 846 PM EST...a strong thunderstorm was near Eudora, or 10 miles
southeast of Covington...moving east at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Madison, Porterdale, Rutledge, Newborn, Mansfield, Shady
Dale, Buckhead, Phoenix, Stewart, Turtle Cove, Worthville, Central
Georgia Experiment Stn, Eudora, Parks Mill, Swords, North Alcovy,
Harmony, Godfrey and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3336 8396 3343 8395 3345 8392 3348 8395
3359 8393 3361 8370 3360 8368 3361 8367
3363 8336 3360 8335 3354 8327 3351 8328
3347 8328 3345 8326 3340 8324 3340 8321
3339 8322 3340 8320 3338 8318
TIME...MOT...LOC 0146Z 266DEG 47KT 3346 8378
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 1, 6:21 PM EST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 621 PM EST Wed Mar 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/ SHORT TERM /Tonight through Thursday Night/... A strong front will push through GA overnight as an upper trough deepens into the Great Lakes and Ohio Valley. Strong shear combined with steep lapse rates and afternoon heating will support severe thunderstorms across much of north and central GA this afternoon and into the evening. A tornado watch is currently in effect for northwest GA until 00z. Depending on the evolution of these storms...severe weather may continue to develop into central and east GA tonight. The precipitation should exit the forecast area around 12z Thursday with only slight chance pops remaining in that area after sunrise. Winds will continue to gust into the overnight however it looks like they may remain just below advisory criteria. A much drier and cooler air mass will build into the area tomorrow and tomorrow night. Some temperatures near freezing are in store for northeast GA tomorrow night. 41 LONG TERM /Friday through Wednesday/... No changes made to the extended forecast. For the most part the long term is rather quiet and dry. Moisture return expected late Monday into Tuesday timeframe along with a cold front moving to the area with lead to chances of showers...with a slight chance of thunderstorms on Tuesday. GFS and European models are significantly different during this period so details are very much low confidence. Forecast Temperatures will run 3-4 degrees below normal Thursday night and close to normal on Friday. The coolest day will be Saturday with Low temperatures around 6 degrees below normal and Highs near to 4 degrees below normal. Temperature will then warm to above normal starting with Sunday highs. BDL 01 && .AVIATION... 00Z Update... Line of strong storms will move across the forecast area this evening, and pushing east of the forecast area after 06Z. Winds will become northwest, becoming gusty later tonight as the gradient tightens. Gusty winds will continue throughout the day Thursday. There could be a few MVFR cigs, especially with the rain, but rapid drying at all levels should clear skies for all TAFs by Thursday morning. Skies will remain mostly clear through Thursday. //ATL Confidence...00Z Update... Medium on cigs with the tsra. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 42 61 37 60 / 90 0 0 0 Atlanta 42 58 38 57 / 100 0 0 0 Blairsville 34 52 31 49 / 90 0 0 0 Cartersville 40 57 35 55 / 90 0 0 0 Columbus 47 62 39 63 / 80 5 0 0 Gainesville 41 57 37 55 / 100 0 0 0 Macon 49 63 38 64 / 80 10 0 0 Rome 39 58 35 55 / 60 0 0 0 Peachtree City 41 59 35 59 / 100 0 0 0 Vidalia 56 66 41 66 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EST this evening for the following zones: Banks...Barrow...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Meriwether...Newton...North Fulton...Oconee...Paulding...Pike... Rockdale...South Fulton...Spalding...Troup...Walton. Tornado Watch until 7 PM EST this evening for the following zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns... Union...White. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 8 hours 33 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1213 PM EST Wed Mar 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1213 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe weather across north and central Georgia will increase this afternoon and evening as a strong cold front crosses the area. Thunderstorms will develop after 2 PM across extreme northwest Georgia, then a more organized line of storms will move southeast between 4PM and Midnight tonight. Damaging winds will be the primary threat, however, a few storms will be capable of producing tornadoes and large hail. Locally heavy rain and frequent cloud to ground lightning with the strong winds are expected to affect a large area of north and central Georgia. The severe threat will end from northwest to southeast this evening, with storms expected to move south of a Americus to Dublin line after 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activiation will likely be necesary across much of north and central Georgia, especially after 2 PM this afternoon, through this evening.
In the hours before
Local storm report, Mar 1, 8:19 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BUCHANAN 33.80N 85.19W
03/01/2017 HARALSON GA EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT BUSINESS 27 AND WEST HEAD
AVENUE.
&&
EVENT NUMBER FFC1700219
RWILLISLocal storm report, Mar 1, 8:23 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 1 ENE RIVER WEST 33.61N 84.82W
03/01/2017 DOUGLAS GA EMERGENCY MNGR
A COUPLE OF TREES REPORTED DOWN... ALONG WITH POWER
LINES ON CAPPS FERRY RD.
&&
EVENT NUMBER FFC1700220
KINGLocal storm report, Mar 1, 8:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 1 ENE HOOPER 33.74N 85.32W
03/01/2017 HARALSON GA EMERGENCY MNGR
TREE REPORTED DOWN ON J. DAVIS ROAD OFF HIGHWAY 78
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER FFC1700209
KINGSpecial weather statement, Mar 1, 8:32 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EST WED MAR 1 2017
GAZ037-038-047-049-050-020200-
Morgan GA-Walton GA-Oglethorpe GA-Oconee GA-Greene GA-
832 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN WALTON...
SOUTHWESTERN OGLETHORPE...SOUTHEASTERN OCONEE AND GREENE COUNTIES
UNTIL 900 PM EST...
At 832 PM EST...a strong thunderstorm was over Hard Labor Creek State
Park, or near Madison...moving east at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Greensboro, Union Point, Rutledge, Bostwick, Woodville,
Siloam, Maxeys, Buckhead, Stephens, Ebenezer, Wrayswood, Hard Labor
Creek State Park, Hutchings, Greshamville, Carey, Swords, Penfield,
Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3362 8298 3363 8299 3362 8300 3360 8299
3358 8301 3354 8300 3352 8363 3375 8368
3387 8304 3362 8297
TIME...MOT...LOC 0132Z 264DEG 48KT 3364 8357
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 1, 8:43 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 PM EST WED MAR 1 2017
GAZ058-059-068>071-020215-
Butts GA-Lamar GA-Monroe GA-Upson GA-Jasper GA-Pike GA-
843 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...MONROE...
NORTHEASTERN UPSON...SOUTHWESTERN JASPER AND SOUTHEASTERN PIKE
COUNTIES UNTIL 915 PM EST...
At 841 PM EST...a line of strong thunderstorms was extending from
west of Jackson to near Barnesville to The Rock...and moving east at
55 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Thomaston, Barnesville, Jackson, Forsyth, Monticello, Flovilla,
Milner, Jenkinsburg, Yatesville, Aldora, The Rock, Russellville,
Blount, Liberty Hill, McElheneys Crossroads, Hannahs Mill, Collier,
Johnstonville, Goggins and Berner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3292 8439 3318 8418 3318 8412 3325 8412
3329 8409 3330 8410 3333 8404 3336 8403
3337 8361 3315 8371 3313 8382 3307 8377
3288 8397
TIME...MOT...LOC 0141Z 271DEG 47KT 3330 8401 3311 8412 3294 8432
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Mar 1, 8:46 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EST WED MAR 1 2017
GAZ048-049-058>060-020215-
Butts GA-Morgan GA-Putnam GA-Jasper GA-Newton GA-
846 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS...MORGAN...
NORTHERN PUTNAM...NORTHERN JASPER AND NEWTON COUNTIES UNTIL 915 PM
EST...
At 846 PM EST...a strong thunderstorm was near Eudora, or 10 miles
southeast of Covington...moving east at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Madison, Porterdale, Rutledge, Newborn, Mansfield, Shady
Dale, Buckhead, Phoenix, Stewart, Turtle Cove, Worthville, Central
Georgia Experiment Stn, Eudora, Parks Mill, Swords, North Alcovy,
Harmony, Godfrey and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3336 8396 3343 8395 3345 8392 3348 8395
3359 8393 3361 8370 3360 8368 3361 8367
3363 8336 3360 8335 3354 8327 3351 8328
3347 8328 3345 8326 3340 8324 3340 8321
3339 8322 3340 8320 3338 8318
TIME...MOT...LOC 0146Z 266DEG 47KT 3346 8378
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | FFC | Barrow, Gwinnett | 29 min |
| Mar 1, 7:02 PM EST | Special Weather Statement | FFC | Banks | 13 min |
| Mar 1, 7:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Mar 1, 7:22 PM EST | Special Weather Statement | FFC | Jackson, Madison | 23 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Mar 1, 7:28 PM EST | Special Weather Statement | FFC | Troup | 32 min |
| Mar 1, 7:31 PM EST | Special Weather Statement | FFC | DeKalb | 29 min |
| Mar 1, 7:35 PM EST | Special Weather Statement | FFC | Barrow, Madison | 25 min |
| Mar 1, 7:40 PM EST | Special Weather Statement | FFC | Gwinnett | 35 min |
| Mar 1, 7:53 PM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Mar 1, 8:01 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Mar 1, 8:02 PM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 28 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 29 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Mar 1, 8:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe | 32 min |
| Mar 1, 8:49 PM EST | Special Weather Statement | FFC | Talbot, Upson | 26 min |
| Mar 1, 8:52 PM EST | Special Weather Statement | FFC | Wilkes | 23 min |
| Mar 1, 9:12 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 33 min |
| Mar 1, 9:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more | 45 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 1, 9:48 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more | 27 min |
| Mar 1, 10:01 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach, Schley, Stewart and 1 more | 44 min |
| Mar 1, 10:15 PM EST | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson | 45 min |
| Mar 1, 10:54 PM EST | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson, Laurens | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.